MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX DUODENAL; STENT,METALLIC,EXPANDABLE,DUODENAL

BOSTON SCIENTIFIC CORPORATION WALLFLEX DUODENAL; STENT,METALLIC,EXPANDABLE,DUODENAL
Model Number M00565030
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that a wallflex enteral duodenal stent was to be implanted in the duodenum to treat a malignant 8-cm duodenal ileus during a duodenal stent implantation procedure performed on (b)(6) 2024.The patient's anatomy was tortuous.During the procedure, the stent was deployed in an incorrect location.The stent was attempted to be removed using an additional device, but it could not be removed.The stent remains implanted, but a new procedure was scheduled to remove the stent.There were no patient complications reported as a result of this event, and the patient's condition after the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a1502 captures the reportable event of a stent's positioning issue.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a1502 captures the reportable event of a stent's positioning issue.Block h11: a wallflex enteral duodenal stent and delivery system was received for analysis.The stent was not returned, only the delivery system.The analysis of the returned device did not identify any evidence of the reported event.No problems were noted with the delivery system.The reported event of stent positioning issue was not confirmed.The stent was not returned, and the analysis of the delivery system did not identify any problems or damages.Taking all available information into consideration, the overall root cause of the reported event is no problem detected.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex enteral duodenal stent was to be implanted in the duodenum to treat a malignant 8-cm duodenal ileus during a duodenal stent implantation procedure performed on (b)(6) 2024.The patient's anatomy was tortuous.During the procedure, the stent was deployed in an incorrect location.The stent was attempted to be removed using an additional device, but it could not be removed.The stent remains implanted, but a new procedure was scheduled to remove the stent.There were no patient complications reported as a result of this event, and the patient condition after the procedure was reported to be stable.

Brand Name
WALLFLEX DUODENAL
Common Device Name
STENT,METALLIC,EXPANDABLE,DUODENAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19250324
Report Number3005099803-2024-02079
Device Sequence Number17975149
Product Code MUM
UDI-Device Identifier08714729456506
UDI-Public08714729456506
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K062750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/25/2025
Device Model NumberM00565030
Device Catalogue Number6503
Device Lot Number0031890715
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/15/2024
Supplement Date Received by Manufacturer06/19/2024
Initial Report FDA Received Date05/06/2024
Supplement Report FDA Received Date07/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale
Patient Weight68 KG